Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 29, 2006, 6:17 PM CDT for Garza County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 6:17 PM CDT (23:17 UTC)
- Expired
- May 29, 2006, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Garza County, TX
The radar
The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:19 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 29, 3:19 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 319 PM CDT MON MAY 29 2006 .SHORT TERM... BOUNDARY THAT MOVED DOWN FROM THE PANHANDLE EARLIER THIS AFTERNOON APPEARS TO HAVE STALLED. CONVERGENCE IS NOT TERRIBLY STRONG IN ANY LOCATION...BUT BEST COMBINATION OF WEAKEST CAP AND MAXIMIZED CONVERGENCE IS ALONG THE BOUNDARY ACROSS THE NERN FCST AREA. MOST RECENT VISIBLE IMAGES SHOW A THIN LINE OF CUMULUS DEVELOPING IN THAT AREA. THIS AREA WILL ALSO HAVE BETTER WINDS ALOFT COMPARED WITH FARTHER SOUTH DOWN THE LINE WHERE WINDS ALOFT WILL REMAIN VERY WEAK. THUS WITH BEST CHANCE OF DEVELOPMENT AND ORGANIZATION ACROSS THE NORTHEAST WILL RUN WITH CHANCE POPS THERE AND SLIGHT CHANCE EVERYWHERE ELSE EXCEPT NEAR THE NEW MEXICO STATE LINE WHERE MOISTURE SHOULD REMAIN LACKING FOR MOST OF THE NIGHT. WILL ALSO HAVE TO SEE IF NAM IDEA OF BACKING AN MCS INTO THE NERN PART OF THE AREA LATE TONIGHT HOLDS ANY WEIGHT. TYPICALLY WE DO NOT SEE THAT VERY OFTEN BUT CONVECTION MIGHT BE ABLE TO SUSTAIN ITSELF INTO A FAIRLY STIFF LOW LEVEL JET. CANNOT IGNORE THE MODEL COMPLETELY AND WILL RUN WITH SLIGHT CHANCE WORDING ERN ZONES LATE TONIGHT AND PAST SUNRISE TUESDAY. FINALLY...LOW LEVEL MOISTURE SHOULD BE HELD BACK FARTHER WEST TUESDAY...MUCH NEARER THE NEW MEXICO STATE LINE WHILE A COLD FRONT IS PROGGED TO PROGRESS THROUGH THE ERN PANHANDLE/WRN OKLAHOMA DURING THE DAY. GREATEST CONVECTIVE POTENTIAL LATE TOMORROW AFTERNOON WILL BE ACROSS THE NERN ZONES ONCE AGAIN AS THIS FRONT NEAR THE AREA. DRYLINE ACROSS THE WEST MAY IGNITE IF CAP CAN BE BROKEN...SOMETHING THE CURRENT MODEL RUNS SUGGEST WILL NOT HAPPEN. HOWEVER THREAT IS GREAT ENOUGH TO CONTINUE SLIGHT CHANCE MENTION THERE. TEMPS TONIGHT PROBLEMATIC WITH RAINFALL POTENTIAL AND UNCERTAIN AMOUNT OF CLOUD COVER. WITH SFC MOISTURE EXPECTED TO RETURN TO ALL OF THE AREA BY SUNRISE LOWS ACROSS THE NW SHOULD BE HIGHER THAN THIS MORNING. FOR HIGHS TUESDAY WILL CONTINUE TO RUN ABOVE GUIDANCE NUMBERS AS THAT TREND HAS YIELDED GOOD RESULTS FOR SEVERAL WEEKS NOW. BIGGEST CONCERN IS ACROSS THE EAST WHERE FRONTAL INCURSION FURTHER SOUTH THAN PROGGED OR A CONVECTIVE SOLUTION CLOSE TO THE NAM DEPICTION WOULD YIELD COOLER TEMPS. .LONG TERM... 12Z MODEL SOLUTIONS CONSISTENT WITH SHORTWAVE...CURRENTLY PASSING ACROSS OREGON AND NEVADA...ROTATING AROUND LARGER TROUGH ACROSS THE WEST. THIS DISTURBANCE SHOULD EMERGE OVER THE NORTHERN HIGH PLAINS BY LATE TUESDAY/EARLY WEDNESDAY. THE DISTURBANCE...AIDED BY CONVECTION...WILL HELP PUSH A COLD FRONT SOUTH INTO THE AREA. THE EXACT ARRIVAL TIME OF THE BOUNDARY WILL BE HIGHLY DEPENDENT THE STRENGTH...TIMING AND EXACT LOCATION OF CONVECTION THAT DEVELOPS IN THE VICINITY OF THE FRONT. IN ANY CASE...STILL APPEARS A MCS WILL FORM ALONG AND BEHIND THE FRONT TUESDAY EVENING...SOMEWHERE FROM SE COLORADO TO SW KANSAS OR IN THE PANHANDLES...THEN TRANSLATE SE ALONG THE BOUNDARY. APPEARS THERE IS STILL AN OPPORTUNITY FOR THE MCS TO CLIP THE NORTHEASTERN CWA BY EARLY WEDNESDAY AND HAVE MAINTAINED CHANCE POPS WITH THAT IN MIND. FRONT SHOULD THEN MAKE ITS WAY THROUGH THE CWA DURING THE DAY WEDNESDAY...WITH MOIST EASTERLY FLOW OVER THE AREA THURSDAY. HENCE...HAVE COOLED TEMPERATURES A BIT MORE ON WEDNESDAY AND MAINTAINED MID 80S MOST AREAS THURSDAY. ALSO HAVE KEPT THE CHANCE /30 POPS/ OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FROM WEDNESDAY NIGHT THROUGH THURSDAY. SURFACE BASED INSTABILITY LOOKS FAIRLY MODEST /1000 J/KG OR LESS/...BUT 0-6 KM BULK SHEAR DOES IMPROVE INTO THE 20 TO 30 KNOT RANGE...SUGGESTING A BETTER CHANCE OF STORM ORGANIZATION GIVEN INITIATION. HOWEVER...UPPER LEVEL FLOW IS STILL QUITE WEAK. BEYOND THURSDAY...RIDGE WILL AGAIN BUILD UP ACROSS WEST TEXAS FROM THE WEST. THIS SHOULD PUT THE REGION IN NORTH TO NORTHEAST MID-LEVEL FLOW...WHICH SHOULD SUPPRESS THE OPPORTUNITY FOR APPRECIABLE PRECIPITATION. ADDITIONALLY...THE INCREASING LOWER ATMOSPHERIC TEMPERATURES /THICKNESSES/ SUPPORT A WARMING TREND HEADING INTO THE WEEKEND AND POSSIBLY INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 92 57 82 / 10 20 20 30 TULIA 63 92 58 83 / 20 30 30 30 PLAINVIEW 65 92 61 82 / 20 20 20 30 LEVELLAND 63 93 61 86 / 20 20 20 20 LUBBOCK 66 92 65 84 / 20 20 20 20 BROWNFIELD 66 94 63 85 / 20 20 20 20 CHILDRESS 68 94 65 86 / 30 30 30 30 SPUR 68 94 64 86 / 20 30 30 30 ASPERMONT 71 95 65 88 / 20 30 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/23
In the hours before
Local storm report, May 29, 3:30 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 N BRICE 34.72N 100.89W
05/28/2006 E1.75 INCH HALL TX PUBLIC
RPTD ALONG TX HWY 70.
0630 PM HAIL 8 SSW LAKEVIEW 34.57N 100.75W
05/28/2006 E0.75 INCH HALL TX PUBLIC
PENNY HAIL COVERED THE GROUND
&&
TLINDLEYSpecial weather statement, May 29, 4:41 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 441 PM CDT MON MAY 29 2006 TXZ035-036-292215- CROSBY TX-LUBBOCK TX- 441 PM CDT MON MAY 29 2006 ...STRONG THUNDERSTORM ACROSS LUBBOCK AND CROSBY COUNTIES... AT 439 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR RALLS. LOCALLY STRONG WIND GUSTS TO 55 MPH AND SMALL HAIL CAN BE EXPECTED FROM THESE STORMS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:58 PM CDT | Tornado Warning | LUB | Lubbock | 32 min |
| May 29, 5:33 PM CDT | Tornado Warning | LUB | Lynn | 27 min |
| May 29, 6:26 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.